MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL
Model Number CAT02504
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip of the device broke during the procedure.All pieces were retrieved.
 
Additional Manufacturer Narrative
It was reported that the tip of the device broke during the procedure.All pieces were retrieved.Please note that the initial report's type of reportable event was malfunction.Through the investigation it was confirmed that the device did not have any breakage, therefore making this event not reportable.Alleged failure: the doctor broke 6 phoenix drill bits in 1 hip arthroscopy case addressing a chondral defect on the acetabular rim.After 2-3 passes, the drill would snap at the distal end of the drill where the clear plastic sheath is, leaving the 3cm drill tip stuck in bone.We used a stryker f1 drill and system 8 drill, same result.Multiple lot #s and phoenix guides were used as well.The doctor does about 10 hip scopes a week and uses phoenix every single case for the last 6-7 years.He has noticed the past few weeks that drills are breaking much quicker.He believes there has been a change in manufacturing or materials to make these drills.The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.There was no probable root cause in the relation to the complaint as no breakage was observed.Therefore, the complaint will be closed as a no problem found.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that the tip of the device broke during the procedure.All pieces were retrieved.Please note that the initial report's type of reportable event was malfunction.Through the investigation it was confirmed that the device did not have any breakage, therefore making this event not reportable.

Brand Name
PHOENIX DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key16382282
Report Number0002936485-2023-00122
Device Sequence Number6082333
Product Code HTW
UDI-Device Identifier07613252633242
UDI-Public07613252633242
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAT02504
Device Catalogue NumberCAT02504
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale